Dietary Supplements; Excessive Copper
Dietary Supplements; Excessive Copper Side Effects May Lead To Liver Damage Lawsuits
Dietary Supplements, Excessive Copper | Lawsuits, Lawyers | Side Effects: Liver Damage, Schizophrenia, Hypertension, Stuttering, Autism, Fatigue
If you use dietary supplements that contain high levels of copper, and suffer from cognitive deficiency, depression, migraines, liver problems or zinc deficiency, your dietary supplements may be to blame. Unfortunately, few dietary supplements include warnings regarding excessive copper intake. In the U.S., dietary supplements can be sold without the approval of the Food & Drug Administration (FDA) and their makers do not have to prove their safety and efficacy before they go on sale. As a result, many users of dietary supplements have no idea whether or not they are ingesting dangerous levels of copper.
Our law firm is investigating the association between copper toxicity and dietary supplements. If you have been using dietary supplements and have experienced symptoms that may be related to excessive ingestion of copper, we want to hear from you. For a free legal evaluation of your case, we urge you to contact us today.
Copper is a mineral that is important for good health. It plays a vital role in keeping the bones and connective tissue healthy. Copper also helps the immune system and the glandular system, especially the thyroid and adrenal glands, to function properly. Adequate copper levels are also required for women's fertility and to maintain pregnancy. However, copper imbalances – levels that are either too high or too low - are associated with many psychological, emotional and neurological conditions. These include memory loss, especially in young people, depression, anxiety, bipolar disorder, and schizophrenia.
Taking dietary supplements that exceed 3 mg copper/day for a protracted period of time may cause a variety of health problems. Doses of 10 mg copper/day over several weeks may lead to toxic symptoms, such as weakness and nausea. Excessive intake of copper can cause abdominal pain and cramps, nausea, diarrhea, vomiting, and liver damage. According to the American Chemical Society, copper in supplements and drinking water is even more toxic than copper derived from food sources.
As we age, excess stores of copper may build and become toxic. A study published in 2005 in the Alternative Medicine Review found that excessive copper intake was associated with accelerated cognitive decline in people 65 years and older who consumed diets high in saturated and trans fats. According to a 2006 study published in the Archives of Neurology, copper bound to cholesterol is also commonly found in the β-amyloid plaques characteristic of Alzheimer’s disease.
Some experts believe that elevated copper levels play a role in a number of medical conditions, including:
- muscle and joint pain
- premenstrual syndrome
If you suspect that you or a member of your family suffers from copper toxicity, you should seek medical advice. The best means of testing for copper toxicity are 24-hour urine copper or serum ceruloplasmin level tests.
Legal Help for Victims of Copper Toxicity from Dietary Supplements
If you have regularly used dietary supplements, and you now suffer symptoms associated with excess copper, or you have been diagnosed with copper toxicity, you may have valuable legal rights. To find out how we can help you, please fill out our online form, or call 1 800 LAW INFO (1-800-520-4636) today.